MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-04
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 45 stapler would not open or close in the abdomen.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the mega suturecut needle driver instrument; however, intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did obtain the following information from the customer: the jaws were not stuck on tissue when the issue occurred.Since the instrument could not be opened and closed after insertion, it was removed outside the patient body immediately, so it did not touch any tissue.Isi did receive the sureform 45 stapler to perform failure analysis (fa).Fa was not able to confirm nor reproduce the reported complaint.Visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions.The grips opened and closed properly on multiple attempts.Review of msc and dsp logs were unable to verify any failures.The instrument was fully functional.There was no problem detected.Issues related to instrument errors or complications using the instrument reported by the user with no underlying product issue may be related to customer-induced problems, including misuse of the product and recognition issues.The probable root cause cannot be determined based on the information provided and failure analysis results as failure analysis investigations and in-house testing of the returned product revealed no product-related issues in association with the customer reported event.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23065219
Report Number2955842-2025-37979
Device Sequence Number18653013
Product Code GDW
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)K14250106
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480445-04
Device Catalogue Number480445
Device Lot NumberK14250106 0023
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown